Alert archive / North Carolina / Tornado Warnings in 2009
Tornado Warning 5, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 6, 2009, 11:24 AM EDT for Camden County, Gates County, Pasquotank County, North Carolina. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2009, 11:24 AM EDT (15:24 UTC)
- Expired
- Apr 6, 2009, 12:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Camden County, NC, Gates County, NC, Pasquotank County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 11:35 AM EDT | TORNADO 0 | Sse Sunbury, NC | NWS STORM SURVEY CONCLUDED THAT A BRIEF TORNADO TOUCHDOWN OCCURRED AROUND 1 MILE EAST OF INTERSECTION OF FOLLY ROAD AND HIGHWAY 158 IN SUNBURY NORTH CAROLINA WITH DAMAGE TO TOPS OF TREES. PATH WAS ABOUT A QUARTER OF A MILE LONG AND ABOUT 30 YARDS WIDE. TORNADO |
| Apr 6, 11:45 AM EDT | TORNADO | Sse Sunbury, NC | NWS STORM SURVEY CONCLUDED THAT A BRIEF TORNADO TOUCHDOWN OCCURRED AROUND 1 MILE EAST OF INTERSECTION OF FOLLY ROAD AND HIGHWAY 158 IN GATES COUNTY...IN SUNBURY NC. PATH WAS ABOUT 30 YARDS LONG...AND ABOUT A QUARTER OF A MILE WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 8:03 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 061524
TORAKQ
NCC029-073-139-061600-
/O.NEW.KAKQ.TO.W.0005.090406T1524Z-090406T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1124 AM EDT MON APR 6 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
EASTERN GATES COUNTY IN NORTHEAST NORTH CAROLINA...
NORTHWESTERN PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL NOON EDT
* AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
GATESVILLE...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
SUNBURY AND HOBBSVILLE BY 1130 AM EDT...
6 MILES SOUTHEAST OF CORAPEAKE BY 1140 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
&&
LAT...LON 3640 7681 3655 7663 3656 7633 3654 7632
3641 7638 3631 7673
TIME...MOT...LOC 1524Z 244DEG 40KT 3639 7670
$$
WAMSLEY2 follow-up statements
000
WWUS51 KAKQ 061538
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1138 AM EDT MON APR 6 2009
NCC029-073-139-061600-
/O.CON.KAKQ.TO.W.0005.000000T0000Z-090406T1600Z/
PASQUOTANK NC-GATES NC-CAMDEN NC-
1138 AM EDT MON APR 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
NORTHWESTERN CAMDEN...EAST CENTRAL GATES AND NORTHWESTERN PASQUOTANK
COUNTIES...
AT 1137 AM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR ACORN HILL...OR NEAR SUNBURY...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
LYNCHS CORNER BY 1150 AM EDT...
HORSESHOE BY 1155 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
&&
LAT...LON 3638 7658 3642 7662 3647 7661 3656 7633
3654 7632 3641 7638
TIME...MOT...LOC 1538Z 239DEG 30KT 3643 7655
$$
WAMSLEY000
WWUS51 KAKQ 061555
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1155 AM EDT MON APR 6 2009
NCC029-073-139-061605-
/O.EXP.KAKQ.TO.W.0005.000000T0000Z-090406T1600Z/
PASQUOTANK NC-GATES NC-CAMDEN NC-
1155 AM EDT MON APR 6 2009
...THE TORNADO WARNING FOR NORTHWESTERN CAMDEN...EAST CENTRAL GATES
AND NORTHWESTERN PASQUOTANK COUNTIES WILL EXPIRE AT NOON EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
LAT...LON 3638 7658 3642 7662 3647 7661 3656 7633
3654 7632 3641 7638
TIME...MOT...LOC 1555Z 239DEG 30KT 3650 7640
$$
WAMSLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 3:53 AM EDT, 7 hours 31 minutes earlier.
Area forecast discussion, Apr 6, 3:53 AM EDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 AM EDT MON APR 6 2009
.SYNOPSIS...
A STRONG COLD FRONT CROSSES THE AREA THIS MORNING AND AFTERNOON.
BREEZY AND COOL WEATHER WILL FOLLOW TUESDAY INTO WEDNESDAY...AS
HIGH PRESSURE IS SLOW TO BUILD INTO THE REGION FROM THE WEST. HIGH
PRESSURE WILL SLIDE BY TO THE SOUTH AND OFF THE SOUTHEAST COAST
WEDNESDAY AFTERNOON THROUGH THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM FRONT MOVED NORTH THRU THE FORECAST AREA OVERNIGHT AND HAS THUS
ALLOWED WARM AND MOIST ADVECTION TO ENSUE. MEANWHILE...SFC LOW PRES
OVR ERN OH WILL INTENSIFY AND MOVE NE ACROSS PA/NY THIS MORNING AND
AFTN...DRAGGING A COLD FRONT THRU THE MID ATLC. FRONT IS CURRENTLY
BACK ACROSS WV...MAKING ITS WAY INTO FAR WESTERN VA BY EARLY
MORNING. THUS FAR LINE OF SHOWERS ASSOCIATED WITH THIS HAS HELD
TOGETHER...BUT WOULD NOT BE SURPRISED IF THE LINE BEGINS TO FALL
APART AS IT CROSSES THE MTNS, AND THEN FORM AGAIN AS IT ENTERS INTO
OUR CWA.
FOR TODAY...SPC CONTINUES TO PLACE ENTIRE CWA (SAVE FOR PIEDMONT)
IN A SLIGHT RISK FOR SVR TSTMS. LIMITING FACTOR FOR SVR THREAT
WILL BE THE TIMING OF THE COLD FRONT AS MODEL CONSENSUS CONTINUES
TO SUGGEST A MORNING/EARLY AFTN FROPA. EXPECT CONVECTION TO BEGIN
FIRING OVR SE VA/NE NC EARLY THIS MORNING...WHERE BEST MSTR AND
INSTABILITY LIES. WRT SLIGHT RISK...PRIMARY THREATS WILL BE
DAMAGING WIND GUSTS AND SOME HAIL. AND IF ENUF DEEP LYRD SHEAR
EXISTS AHEAD OF THE FRONT AN ISOLATED TOR THREAT IS
POSSIBLE...MAINLY FOR NE NC AND FAR SE VA. FRONT SHOULD BEGIN
MOVING OFFSHORE SHORTLY AFTER 18Z.
ASIDE FROM TSTM THREAT...EXPECT BREEZY TO WNDY CONDS TODAY. MAX
TEMPS WILL BE IN THE MID 60S TO LWR 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
FRONT WILL HAVE MOVED OFFSHORE BY THIS EVENING. MUCH COOLER/BREEZY
WX IN STORE FOR TONIGHT INTO TUE...DUE TO STRNG LO PRES LIFTING NWRD
FM NY STATE INTO ERN CANADA. MDL TSXNS SUGGEST HI RH IN THE H85-70
LYR...LEADING TO HI CONFIDENCE OF MCLDY CONDS...BEGINNING BACK
ACROSS THE PIEDMONT THIS EVENING...THEN EXTENDING EASTWARD ACROSS
THE REST OF THE AREA FOR TUE. MIN TEMPS TONGT MUCH COOLER IN THE UPR
30S TO MID 40S. MAX TEMPS ON TUE ONLY IN THE LWR TO MID 50S. EXPECT
EVEN COOLER TEMPS TUE NIGHT WITH WIDESPREAD READINGS AOB THE FREEZING
MARK.
RETURN TO A PRTLY SNY SKY AND A COUPLE DEGREES WRMER ON WED...AS
THE LO LIFTS FARTHER AWAY TO THE N AND HI PRES SLIDES ACRS THE
GULF CST STATES TO THE SE CST. MAX TEMPS RANGING THRU THE 50S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ONLY SLIGHT VARIATIONS ON MID LVL FLOW PATTERN BWTN LONG RANGE MODEL
GUIDANCE. OVERALL PATTERN FITS WELL WITH PREV FCST AND MADE ONLY
SLIGHT MODIFICATIONS AT THIS TIME. INITIAL IMPULSE EJECTS OUT OF THE
FOUR CORNERS RGN THU AND MOVES INTO THE LWR GRT LKS ON FRI WITH AN
ASSCD WARM FRONT PUSHING NORTHWARD OVER THE COASTAL MID ATL. LOOK
FOR A CHC OF SHRA AND POSSIBLE TSRA (SOUTH) FRI AFTN INTO SAT BEFORE
A TRAILING COLD FRONT PUSHES THROUGH THE RGN ON SAT. DRYING OUT OVER
THE WKND AHEAD OF ANOTHER IMPULSE EJECTING OUT OF THE FOUR CORNERS
RGN ON SUN AND EFFECTING THE MID ATL RGN TUE-WED OF NEXT WK. AS
FAR AS TEMPS...NEAR NRML MAXS FOR THE YR...AND NEAR/ABV NORMAL
READINGS FOR LOWS.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
GUSTY SSW FLOW THIS MORNING AHEAD OF THE APPRCHG COLD FRONT. EXPECT
HIGHEST GUSTS ( 30 KT) AT ORF/PHF/ECG...AND MORE LIKE 20-25 FOR
RIC/SBY. CONDITIONS GNLY WILL BE VFR THROUGH 12-13Z...WITH A PERIOD
OF IFR (OR LOW END MVFR) EXPECTED FROM ROUGHLY 13Z THROUGH 17Z WITH
THE SHWRS/SCTD TSTMS EXPECTED TO MOVE THROUGH. EXPECT BULK OF
PRECIPITATION AND LWR CIGS/VSBYS TO END AFTER 18Z WITH WINDS BECMG W
AND REMAINING GUSTY 20-25 KTS. VFR OVERNIGHT SHIFTING TO WNW AND
CONTG TO GUST TO ARND 20 KTS.
TUE THROUGH THU...GNLY EXPECTING VFR CONDITIONS THROUGH THE PERIOD.
WINDS REMAIN FAIRLY BREEZY TUE/WED (GUSTS 20-25 KT) FROM A WESTERLY
DIRECTION.
&&
.MARINE...
RAISING SMALL CRAFT ADVSY ALL ZONES WITH THIS ISSUANCE. EXPECT SSW
WINDS TO INCREASE THROUGH THE MORNING HRS AS LOW LVL JET OUT AHEAD
OF THE COLD FRONT MOVES OVER THE WATERS. HAVE DECIDED TO REFRAIN
FROM ANY GALE WARNING HEADLINES FOR NOW DUE TO COLD WATER
TEMPERATURES/STABILITY IN LOW LVLS. BELIEVE ANY GUSTS TO GALE FORCE
WILL BE SHORT LIVED OR CONVECTIVELY INDUCED (ASSOCIATED W/
SHWRS/TSTMS)..AND THIS CAN BE HANDLED W/ SPECIAL MARINE WRNGS IF
NECESSARY. WITH THAT SAID...EXPECT GUSTS TO 30 KTS FOR ALL AREAS
SOMETIME BETWEEN 12 AND 18Z...WITH A FEW HRS OF SUSTAINED WINDS
CLOSE TO 30 KTS OVER THE COASTAL WATERS (ESPECIALLY OVER CSTL WTRS
FROM CAPE CHARLES LIGHT SOUTHWARD TO CURRITUCK BCH LGT). AS FOR
SEAS...THEY ARE STILL RATHER LOW 3-4 FT AT MOST...BUT WILL BUILD
SIGNIFICANTLY BY LATE MRNG/ERLY AFTN...TO 6-8 FT NORTH AND 5-7 FT
SOUTH.
MAY SEE A 3 TO 5 HR WINDOW OF LIGHTER WINDS LATE THIS AFTN (15 KTS)
BEFORE THE COLDER AIR MOVES IN DURING THE EVENING BUT WILL NOT GET
SPECIFIC AT THIS PT SINCE WINDS WILL AGAIN INCREASE TO 20-25 KTS
DURING THE EVENING AND CONTINUE OVERNIGHT. BEYOND THIS...EXPECT A
GENERAL 20 KTS OR SO TUE/TUE NGT. MAY BE ABLE TO DROP THE HEADLINES
OVER SOUTHERN CSTL WATERS ON TUE IF SEAS DROP OFF WITH OFFSHORE WIND
DIRECTION BUT WILL STAY WITH 4-5 FT FOR NOW AND KEEP HEADLINES UP
THROUGH TUE AFTN ALL ZONES.
WINDS GRADUALLY BACK MORE TO THE SSW LATER WED/WED NGT AND SPEEDS
DECREASE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ633-650-652-
654-656-658.
&&
SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM...CCW
AVIATION...LKB
MARINE...LKBHazardous weather outlook, Apr 6, 7:29 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 729 AM EDT MON APR 6 2009 ANZ630>633-650-652-654-656-658-071130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 729 AM EDT MON APR 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>062-065>069-079-071130- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK- 729 AM EDT MON APR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A BAND OF SHOWERS WITH SCATTERED THUNDERSTORMS IS EXPECTED TO MOVE FROM WEST TO EAST ACROSS THE AREA THIS MORNING THROUGH EARLY THIS AFTERNOON. SOME OF THE STORMS ALONG THE LINE MAY PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ012>017-030>032-102-VAZ063-064-070>078-080>100-071130- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-HANOVER-CAROLINE- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 729 AM EDT MON APR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A STRONG COLD FRONT CROSSES THE REGION. A BAND OF SHOWERS WITH SCATTERED THUNDERSTORMS IS EXPECTED TO MOVE FROM WEST TO EAST ACROSS THE AREA THIS MORNING THROUGH EARLY THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH. IN ADDITION...THERE WILL ALSO BE A RISK FOR ISOLATED TORNADO...MAINLY EAST OF I-95. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HURLEY
In the hours before
Local storm report, Apr 6, 9:58 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
958 AM EDT MON APR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL 2 E WILLIAMSBURG 37.27N 76.64W
04/06/2009 E0.75 INCH YORK VA TRAINED SPOTTER
HAIL BROKE SEVERAL WINDSHIELDS RTE 199 AND PENNEMAN RD.
&&
RCURRYLocal storm report, Apr 6, 10:03 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1003 AM EDT MON APR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL MATHEWS 37.43N 76.32W
04/06/2009 M0.88 INCH MATHEWS VA TRAINED SPOTTER
&&
WSAMMLERSpecial weather statement, Apr 6, 10:11 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1011 AM EDT MON APR 6 2009 MDZ023>025-VAZ099-100-061515- ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-NORTHAMPTON VA-SOMERSET MD- 1011 AM EDT MON APR 6 2009 ...STRONG THUNDERSTORMS MOVING ACROSS THE LOWER MARYLAND EASTERN SHORE...AND INTO THE VIRGINIA EASTERN SHORE... AT 1008 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES WEST OF SNUG HARBOR TO 40 MILES WEST OF CAPE CHARLES...OR FROM 6 MILES WEST OF SNUG HARBOR TO WILLIAMSBURG...MOVING EAST AT 55 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR OCEAN CITY AROUND 1015 AM EDT... CHINCOTEAGUE AROUND 1025 AM EDT...ASSATEAGUE ISLAND AROUND 1030 AM EDT...AND CAPE CHARLES AROUND 1050 AM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. IN ADDITION...BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON FOR NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA. WRS
Local storm report, Apr 6, 10:44 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1044 AM EDT MON APR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM HAIL POCOMOKE CITY 38.07N 75.56W
04/06/2009 E1.75 INCH WORCESTER MD LAW ENFORCEMENT
&&
WSAMMLERLocal storm report, Apr 6, 10:57 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1057 AM EDT MON APR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 1 E SAINT JOHN 36.31N 77.07W
04/06/2009 E0.88 INCH HERTFORD NC TRAINED SPOTTER
NICKEL HAIL BEGINNING TO COVER GROUND
&&
RCURRYLocal storm report, Apr 6, 11:17 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1117 AM EDT MON APR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 2 W GATESVILLE 36.41N 76.79W
04/06/2009 E0.88 INCH GATES NC TRAINED SPOTTER
2.2 WEST OF GATESVILLE ON RTE 137
&&
RCURRYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:39 AM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 36 min |
| Apr 6, 9:42 AM EDT | Tornado Warning | AKQ | Northampton | 33 min |
| Apr 6, 10:08 AM EDT | Tornado Warning | AKQ | Hertford | 37 min |
| Apr 6, 10:27 AM EDT | Tornado Warning | AKQ | Bertie, Hertford, Northampton | 33 min |
| Apr 6, 11:00 AM EDT | Tornado Warning | AKQ | Gates, Hertford | 30 min |
| Apr 6, 11:47 AM EDT | Tornado Warning | AKQ | Bertie | 28 min |
| Apr 6, 11:54 AM EDT | Severe Thunderstorm Warning | AKQ | Camden, Currituck | 23 min |
| Apr 6, 12:16 PM EDT | Severe Thunderstorm Warning | AKQ | Chowan, Pasquotank, Perquimans | 44 min |
Nearby
Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.